Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 104, NWS Cleveland, OH

June 29, 2005Crawford County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2005, 3:15 PM EDT for Crawford County, Ohio. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2005, 3:15 PM EDT (19:15 UTC)
Expired
Jun 29, 2005, 4:00 PM EDT
In force
45 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Crawford County, OH

The radar

The Cleveland radar (KCLE), 113 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 3:20 PM EDTTSTM WND DMGChatfield, OHA COUPLE OF LARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
734 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 291916
SVRCLE
OHC033-292000-
/O.NEW.KCLE.SV.W.0104.050629T1915Z-050629T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT WED JUN 29 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTH CENTRAL OHIO

* UNTIL 400 PM EDT

* AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED 73     
  MILES NORTHEAST OF CHATFIELD  THIS STORM WAS MOVING SOUTHEAST 
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4072 8310 4087 8287 4102 8284 4095 8304

$$
1 follow-up statement
000 
WWUS51 KCLE 291941
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
340 PM EDT WED JUN 29 2005

OHC033-292000-
/O.CON.KCLE.SV.W.0104.000000T0000Z-050629T2000Z/
CRAWFORD OH-
340 PM EDT WED JUN 29 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM EDT FOR
CRAWFORD COUNTY...


AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR NEW WASHINGTON...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
GALION

LAT...LON 4083 8300 4079 8271 4098 8286 4095 8304

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:40 PM EDT, 35 minutes earlier.

Area forecast discussion, Jun 29, 2:40 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
240 PM EDT WED JUN 29 2005

.SHORT TERM(TODAY-FRIDAY)...

CAPE CONTINUES TO BUILD ACROSS THE FCST AREA THIS AFTERNOON AND
SHOULD REACH 1500 TO 2000 J/KG WITH DEEP LAYER SHEAR OF 10-20 KNOTS.
VISIBLE IMAGERY AND RADAR DATA SHOW THAT CONVECTION IS DEVELOPING
FROM JXN SE TO TOL AND MFD. THIS ACTIVITY IS DRIFTING TO THE
SOUTHEAST. WATER VAPOR IMAGERY SHOWS A WEAK SHORT WAVE MOVING ACROSS
LAKE ERIE WHICH IS SLIGHTLY NORTH OF THE 12Z MODEL RUNS. EXP SIMILAR
ACTIVITY AS YESTERDAY WITH SLOW MOVING HEAVY RAIN PRODUCERS WITH
SOME HAIL AND DOWNBUST POTENTIAL AS DRY AIR IS IN PLACE AT AND ABOVE
10000 FT. ACTIVITY SHOULD DIMINISH BY SUNSET WITH DIURNAL HEATING
ENDING AND THE DEPARTURE OF THE SHORT WAVE.

FOR THURSDAY A MORE SIGNIFICANT SHORT WAVE WILL APPROACH THE REGION
WITH RATHER UNSTABLE AIR IN PLACE AHEAD OF THE FEATURE. DEEP LAYER
SHEAR IS NOT AS HIGH AS PREDICTED FROM YESTERDAYS RUNS BUT MAY
REACH 20 TO 30 KNOTS WHICH SHOULD HELP TO BETTER ORGANIZE STORM
STRUCTURE AND INCREASE THE LIKELY OF SEVERE WEATHER. THE BEST THREAT
APPEARS TO BE IN THE AFTERNOON ACROSS THE WESTERN HALF OF THE CWA.
THE ACTIVITY WILL CONTINUE INTO THE EVENING AS THE FROPA APPEARS TO
BE DELAYED SLIGHTLY FROM YESTERDAYS RUNS. THE SLOWER FRONT WILL
ALLOW MORE SURFACE HEATING AND PERMIT TEMPS TO CLIMB INTO THE 90S IN
MANY LOCATIONS. LINGERING PCPN MAY CONT INTO FRIDAY MORNING IN THE
EAST BEFORE DRIER AND MORE PLEASANT CONDITIONS MOVE INTO THE REGION.

&&

.LONG TERM (FRI NIGHT THRU WED)...

A PLEASANT HOLIDAY WEEKEND IS IN STORE FOR THE REGION AS A RATHER
LARGE COOL HIGH PRESSURE AREA BUILDS INTO THE REGION AND THEN TO THE
EAST ON MONDAY. A WEAK FRONTAL BOUNDARY MAY DRIFT SOUTH INTO THE
REGION TUESDAY AND WEDNESDAY PER HPC THINKING. WE WILL INTRODUCE
PCPN ON TUESDAY TO REFLECT THE APPROACH OF THE FRONT.

&&

.AVIATION  (18Z-18Z)...
UNSETTLED WX PATTERN TO CONTINUE WITH CHC OF TSTMS THIS AFTN
AND EVENING. HIGH DEW POINTS WK SFC FLOW WILL CONT MVFR
VSBYS OVR NITE. STRONG COLD FRONT TO APPROACH FROM THE
WEST ON THURSDAY. NUMEROUS TSTMS THU WITH DAMAGING WINDS
AND LARGE HAIL. MUCH COOLER AND DRIER ON FRIDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...REL
LONG TERM...REL
AVIATION...BC
Hazardous weather outlook, Jun 29, 4:58 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
458 AM EDT WED JUN 29 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-301100-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
458 AM EDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

SCATTERED THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS AFTERNOON AND
INLAND FROM LAKE ERIE. A FEW STORMS MAY CONTAIN LARGE HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT WILL MOVE THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY
MORNING. AHEAD OF THE COLD FRONT...THERE IS A CHANCE FOR
THUNDERSTORMS. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE
AREA UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND THURSDAY NIGHT. ANY SEVERE STORM MAY CONTAIN LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

MRD

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 3:22 PM EDTSevere Thunderstorm WarningCLECuyahoga, Summit38 min
Jun 29, 5:55 PM EDTFlash Flood WarningCLEHancock3 hr
Jun 29, 6:56 PM EDTSevere Thunderstorm WarningCLEStark49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.